Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Taken antibiotics for ear infection. Head feels tingly and have dizziness. Given anti dizzy medicine and feeling sleepy

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I was given antibiotics for inner ear infection but now my head feels tingly I had dizzy feeling before I went to the doctor I'm still feeling a bit strange. Worried it might be more? They gave me anti dizzy medication but it makes me sleepy getting ready to go on a road trip am getting worried this wont clear up. The doctor did basic neurological tests ant gave me the antibiotics but now a week later my head still feels strange. No headaches though.
Posted Sun, 4 Aug 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,

It s however not unusual to experience some strange sensations after taking certain anti biotics. some antibiotics are particularly toxic or irritate the ear. Examples include mainly aminoglycosides (Gentamycin) class antibiotics.

Dizziness especially when associated with ear pathologies usually deserves ENT keen evaluation, which I suppose was done in your case. Common diseases like Neuromas (certain ear tumors) and Meniers disease must be formerly and systematically excluded.

In your case, knowing the particular antibiotic that was prescribed could be important for this could give us an idea whether it is responsible in attenuating or intensifying the dizziness or not. A good ear exam, specific ENT exams and CT scan could be useful.

I suggest you consider revisiting your physician for a proper clinical review. A consideration for type of antibiotic used is used. If not, a proper clinical review is needed.

Hope this helps. In case you have further questions, feel free asking.

Bain LE, MD.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor